Alert archive / Indiana / Winter Storm Watches in 2007

Winter Storm Watch 2, NWS Indianapolis, IN

December 13, 200730 counties in Indiana

NWS Indianapolis, IN issued this winter storm watch at Dec 13, 2007, 3:49 PM EST for 30 counties in Indiana. It took effect at Dec 14, 2007, 3:44 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2007, 3:49 PM EST (20:49 UTC)
In effect from
Dec 14, 2007, 3:44 AM EST
Expired
Dec 14, 2007, 3:03 PM EST
In force
11 hr
Issued by
NWS Indianapolis, IN
All 30 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clinton County, IN, Decatur County, IN, Delaware County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tippecanoe County, IN, Tipton County, IN

The radar

The Indianapolis radar (KIND), 10 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
435 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KIND 132049
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
349 PM EST THU DEC 13 2007

...WINTER STORM POSSIBLE THIS WEEKEND...

.A STORM SYSTEM WILL BRING A VARIETY OF WINTER WEATHER TO CENTRAL
INDIANA SATURDAY AND SATURDAY NIGHT. A MIXTURE OF SNOW...SLEET AND
FREEZING RAIN IS EXPECTED TO DEVELOP SATURDAY. THE MIXTURE IS
EXPECTED TO LAST INTO SATURDAY NIGHT AND EARLY SUNDAY.

INZ031-038>042-047>049-054>057-062>065-070>072-140400-
/O.NEW.KIND.WS.A.0002.071215T1200Z-071216T1200Z/
HOWARD-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-MARION-HANCOCK-
HENRY-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-
LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...KOKOMO...ANDERSON...MUNCIE...
INDIANAPOLIS...SHELBYVILLE...BLOOMINGTON...COLUMBUS...BEDFORD...
SEYMOUR
349 PM EST THU DEC 13 2007

...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY MORNING. 

A MIXTURE OF SNOW...SLEET AND FREEZING RAIN WILL DEVELOP SATURDAY.
AREAS NORTH OF INTERSTATE 70 IN THE WATCH AREA SHOULD SEE MORE
SNOWFALL WHERE AMOUNTS MAY APPROACH 6 INCHES BY SUNDAY MORNING...ESPECIALLY
NORTHEAST OF INDIANAPOLIS. AREAS SOUTH OF INTERSTATE 70 SHOULD SEE
MORE SLEET AND FREEZING RAIN WITH LESS SNOWFALL. MUCH UNCERTAINTY EXISTS
REGARDING THE TRACK OF THIS STORM SYSTEM SO THIS FORECAST MAY
CHANGE...STAY TUNED.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
3 follow-up statements
000 
WWUS43 KIND 140254
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
954 PM EST THU DEC 13 2007

...WINTER STORM POSSIBLE THIS WEEKEND...

.A STORM SYSTEM WILL BRING A VARIETY OF WINTER WEATHER TO CENTRAL
INDIANA SATURDAY AND SATURDAY NIGHT. A MIXTURE OF SNOW...SLEET
AND FREEZING RAIN IS EXPECTED TO DEVELOP SATURDAY. THE MIXTURE IS
EXPECTED TO LAST INTO SATURDAY NIGHT AND EARLY SUNDAY.

INZ031-038>042-047>049-054>057-062>065-070>072-141100-
/O.CON.KIND.WS.A.0002.071215T1200Z-071216T1200Z/
HOWARD-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-MARION-HANCOCK-
HENRY-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-
LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...KOKOMO...ANDERSON...MUNCIE...
INDIANAPOLIS...SHELBYVILLE...BLOOMINGTON...COLUMBUS...BEDFORD...
SEYMOUR
954 PM EST THU DEC 13 2007

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SUNDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SUNDAY MORNING. 

A MIXTURE OF SNOW...SLEET AND FREEZING RAIN WILL DEVELOP
SATURDAY. AREAS NORTH OF INTERSTATE 70 IN THE WATCH AREA SHOULD
SEE MORE SNOWFALL WHERE AMOUNTS MAY APPROACH 6 INCHES BY SUNDAY
MORNING...ESPECIALLY NORTHEAST OF INDIANAPOLIS. AREAS SOUTH OF
INTERSTATE 70 SHOULD SEE MORE SLEET AND FREEZING RAIN WITH LESS
SNOWFALL. MUCH UNCERTAINTY EXISTS REGARDING THE TRACK OF THIS
STORM SYSTEM SO THIS FORECAST MAY CHANGE...STAY TUNED.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
000 
WWUS43 KIND 140844
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
344 AM EST FRI DEC 14 2007

...WINTER STORM POSSIBLE THIS WEEKEND...

.A STORM SYSTEM WILL BRING WINTER WEATHER TO CENTRAL INDIANA
SATURDAY INTO SUNDAY. A MIXTURE OF SNOW AND SLEET IS EXPECTED TO
DEVELOP SATURDAY. SNOW WILL CONTINUE INTO SUNDAY...ESPECIALLY
DURING THE MORNING. 

INZ021-029-030-036-037-045-046-053-061-069-141645-
/O.EXB.KIND.WS.A.0002.071215T1200Z-071216T1700Z/
CARROLL-TIPPECANOE-CLINTON-MONTGOMERY-BOONE-PUTNAM-HENDRICKS-OWEN-
GREENE-MARTIN-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...CRAWFORDSVILLE
344 AM EST FRI DEC 14 2007

...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY MORNING. 

A MIXTURE OF SNOW AND SLEET WILL DEVELOP SATURDAY. AREAS NORTH OF
INTERSTATE 70 IN THE WATCH AREA SHOULD SEE MAINLY SNOWFALL WHERE
AMOUNTS MAY APPROACH 6 INCHES BY SUNDAY MORNING...ESPECIALLY
NORTHEAST OF INDIANAPOLIS. AREAS SOUTH OF INTERSTATE 70 SHOULD SEE
MORE OF A MIX OF SLEET AND SNOW. 

IN ADDITION...WINDS WILL INCREASE ON SATURDAY NIGHT AND SUNDAY
WITH GUSTS OVER 30 MPH POSSIBLE. THIS WILL CAUSE BLOWING AND
DRIFTING OF THE SNOW.

MUCH UNCERTAINTY EXISTS REGARDING THE TRACK OF THIS STORM SYSTEM
SO THIS FORECAST MAY CHANGE...STAY TUNED.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

INZ031-038>042-047>049-054>057-062>065-070>072-141645-
/O.EXT.KIND.WS.A.0002.071215T1200Z-071216T1700Z/
HOWARD-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-MARION-HANCOCK-
HENRY-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-
LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...KOKOMO...ANDERSON...MUNCIE...
INDIANAPOLIS...SHELBYVILLE...BLOOMINGTON...COLUMBUS...BEDFORD...
SEYMOUR
344 AM EST FRI DEC 14 2007

...WINTER STORM WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY MORNING...

THE WINTER STORM WATCH IS NOW IN EFFECT FROM SATURDAY MORNING
THROUGH SUNDAY MORNING. 

A MIXTURE OF SNOW AND SLEET WILL DEVELOP SATURDAY. AREAS NORTH OF
INTERSTATE 70 IN THE WATCH AREA SHOULD SEE MORE SNOWFALL WHERE
AMOUNTS MAY APPROACH 6 INCHES BY SUNDAY MORNING...ESPECIALLY
NORTHEAST OF INDIANAPOLIS. AREAS SOUTH OF INTERSTATE 70 SHOULD SEE
MORE OF A MIX OF SLEET AND SNOW. 

IN ADDITION...WINDS WILL INCREASE ON SATURDAY NIGHT AND SUNDAY
WITH GUSTS OVER 30 MPH POSSIBLE. THIS WILL CAUSE BLOWING AND
DRIFTING OF THE SNOW.

MUCH UNCERTAINTY EXISTS REGARDING THE TRACK OF THIS STORM SYSTEM
SO THIS FORECAST MAY CHANGE...STAY TUNED.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
000 
WWUS43 KIND 142003
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
303 PM EST FRI DEC 14 2007

...WINTER STORM POSSIBLE THIS WEEKEND...

.A STRONG WINTER STORM SYSTEM WILL MOVE THROUGH INDIANA ON
SATURDAY AND SUNDAY. SNOW WILL BEGIN ON SATURDAY AND END BY SUNDAY
AFTERNOON.

INZ021-029>031-036>042-150415-
/O.UPG.KIND.WS.A.0002.071215T1200Z-071216T1700Z/
/O.NEW.KIND.WS.W.0002.071215T1200Z-071216T1800Z/
CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-
HAMILTON-MADISON-DELAWARE-RANDOLPH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE
303 PM EST FRI DEC 14 2007

...WINTER STORM WARNING IN EFFECT FROM 7 AM SATURDAY TO 1 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 7 AM SATURDAY TO 1 PM EST
SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL BEGIN TO FALL ON SATURDAY MORNING. BY SATURDAY
NIGHT...HEAVY SNOW IS EXPECTED TO BEGIN. STORM TOTAL SNOW
ACCUMULATIONS BY SUNDAY MORNING ARE EXPECTED TO BE 6 TO 10 INCHES
OF SNOW.  

WIND WILL ALSO BE A CONCERN. BY SATURDAY AFTERNOON WIND WILL GUST
FROM THE NORTHEAST UP TO 30 MPH. ON SUNDAY...WIND WILL INCREASE TO
SUSTAINED 20 MPH WITH GUSTS UP TO 40 MPH. THE WIND WILL BE FROM
THE NORTH WHICH WILL IMPACT ALL EAST AND WEST ORIENTED ROADWAYS.
SIGNIFICANT BLOWING AND DRIFTING SNOW IS EXPECTED BY SUNDAY
MORNING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

THERE IS STILL SOME UNCERTAINTY WITH REGARD TO SNOWFALL AMOUNTS.
CHECK BACK FOR FURTHER UPDATES.

$$

INZ045>049-053>057-150415-
/O.UPG.KIND.WS.A.0002.071215T1200Z-071216T1700Z/
/O.NEW.KIND.WS.W.0002.071215T1200Z-071216T1800Z/
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-
INCLUDING THE CITIES OF...INDIANAPOLIS...SHELBYVILLE
303 PM EST FRI DEC 14 2007

...WINTER STORM WARNING IN EFFECT FROM 7 AM SATURDAY TO 1 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 7 AM SATURDAY TO 1 PM EST
SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL BEGIN ON SATURDAY MORNING. BY SATURDAY
AFTERNOON...SNOW WILL MIX WITH FREEZING RAIN AND SLEET UNTIL
SATURDAY NIGHT. LATE SATURDAY NIGHT THE PRECIPITATION WILL AGAIN
CHANGE OVER TO ALL SNOW AND CONTINUE INTO SUNDAY MORNING.  

ICE ACCUMULATION OF AROUND ONE QUARTER OF AN INCH IS
POSSIBLE ON SATURDAY AFTERNOON AND EVENING. TOTAL SNOW
ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED BY SUNDAY MORNING.

WIND WILL ALSO BE A CONCERN. BY SATURDAY AFTERNOON WIND WILL GUST
FROM THE NORTHEAST UP TO 30 MPH. ON SUNDAY...WIND WILL INCREASE TO
SUSTAINED 20 MPH WITH GUSTS UP TO 40 MPH. THE WIND WILL BE FROM
THE NORTH WHICH WILL IMPACT ALL EAST AND WEST ORIENTED ROADWAYS.
SIGNIFICANT BLOWING AND DRIFTING SNOW IS EXPECTED BY SUNDAY
MORNING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

THERE IS STILL SOME UNCERTAINTY WITH REGARD TO SNOWFALL AMOUNTS.
CHECK BACK FOR FURTHER UPDATES.

$$

INZ061>065-069>072-150415-
/O.UPG.KIND.WS.A.0002.071215T1200Z-071216T1700Z/
/O.NEW.KIND.WS.W.0002.071215T1200Z-071216T1800Z/
GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-MARTIN-LAWRENCE-JACKSON-
JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...BEDFORD...
SEYMOUR
303 PM EST FRI DEC 14 2007

...WINTER STORM WARNING IN EFFECT FROM 7 AM SATURDAY TO 1 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 7 AM SATURDAY TO 1 PM EST
SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL BEGIN ON SATURDAY MORNING. BY SATURDAY
AFTERNOON...SNOW WILL MIX WITH RAIN AND SLEET UNTIL SATURDAY
NIGHT. LATE SATURDAY NIGHT...THE PRECIPITATION WILL AGAIN CHANGE
OVER TO ALL SNOW AND CONTINUE INTO SUNDAY MORNING.

ICE ACCUMULATION OF AROUND ONE QUARTER OF AN INCH IS
POSSIBLE ON SATURDAY AFTERNOON AND EVENING. TOTAL SNOW
ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED BY SUNDAY MORNING.

WIND WILL ALSO BE A CONCERN. BY SATURDAY AFTERNOON WIND WILL GUST
FROM THE NORTHEAST UP TO 30 MPH. ON SUNDAY...WIND WILL INCREASE TO
SUSTAINED 20 MPH WITH GUSTS UP TO 40 MPH. THE WIND WILL BE FROM
THE NORTH WHICH WILL IMPACT ALL EAST AND WEST ORIENTED ROADWAYS.
SIGNIFICANT BLOWING AND DRIFTING SNOW IS EXPECTED BY SUNDAY
MORNING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

THERE IS STILL SOME UNCERTAINTY WITH REGARD TO SNOWFALL AMOUNTS.
CHECK BACK FOR FURTHER UPDATES.

$$

INZ028-035-150415-
/O.NEW.KIND.WS.W.0002.071215T1200Z-071216T1800Z/
WARREN-FOUNTAIN-
303 PM EST FRI DEC 14 2007

...WINTER STORM WARNING IN EFFECT FROM 7 AM SATURDAY TO 1 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 7 AM SATURDAY TO 1 PM EST
SUNDAY. 

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 7 AM SATURDAY TO 1 PM EST
SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL BEGIN TO FALL ON SATURDAY MORNING. BY SATURDAY
NIGHT...HEAVY SNOW IS EXPECTED TO BEGIN. STORM TOTAL SNOW
ACCUMULATIONS BY SUNDAY MORNING ARE EXPECTED TO BE 6 TO 10 INCHES
OF SNOW.  

WIND WILL ALSO BE A CONCERN. BY SATURDAY AFTERNOON WIND WILL GUST
FROM THE NORTHEAST UP TO 30 MPH. ON SUNDAY...WIND WILL INCREASE TO
SUSTAINED 20 MPH WITH GUSTS UP TO 40 MPH. THE WIND WILL BE FROM
THE NORTH WHICH WILL IMPACT ALL EAST AND WEST ORIENTED ROADWAYS.
SIGNIFICANT BLOWING AND DRIFTING SNOW IS EXPECTED BY SUNDAY
MORNING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

INZ043-044-051-052-150415-
/O.NEW.KIND.WS.W.0002.071215T1200Z-071216T1800Z/
VERMILLION-PARKE-VIGO-CLAY-
INCLUDING THE CITY OF...TERRE HAUTE
303 PM EST FRI DEC 14 2007

...WINTER STORM WARNING IN EFFECT FROM 7 AM SATURDAY TO 1 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 7 AM SATURDAY TO 1 PM EST
SUNDAY. 

SNOW WILL BEGIN ON SATURDAY MORNING. BY SATURDAY
AFTERNOON...SNOW WILL MIX WITH FREEZING RAIN AND SLEET UNTIL
SATURDAY NIGHT. LATE SATURDAY NIGHT THE PRECIPITATION WILL AGAIN
CHANGE OVER TO ALL SNOW AND CONTINUE INTO SUNDAY MORNING.  

ICE ACCUMULATION OF AROUND ONE QUARTER OF AN INCH IS
POSSIBLE ON SATURDAY AFTERNOON AND EVENING. TOTAL SNOW
ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED BY SUNDAY MORNING.

WIND WILL ALSO BE A CONCERN. BY SATURDAY AFTERNOON WIND WILL GUST
FROM THE NORTHEAST UP TO 30 MPH. ON SUNDAY...WIND WILL INCREASE TO
SUSTAINED 20 MPH WITH GUSTS UP TO 40 MPH. THE WIND WILL BE FROM
THE NORTH WHICH WILL IMPACT ALL EAST AND WEST ORIENTED ROADWAYS.
SIGNIFICANT BLOWING AND DRIFTING SNOW IS EXPECTED BY SUNDAY
MORNING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

THERE IS STILL SOME UNCERTAINTY WITH REGARD TO SNOWFALL AMOUNTS.
CHECK BACK FOR FURTHER UPDATES.

$$

INZ060-067-068-150415-
/O.NEW.KIND.WS.W.0002.071215T1200Z-071216T1800Z/
SULLIVAN-KNOX-DAVIESS-
INCLUDING THE CITY OF...VINCENNES
303 PM EST FRI DEC 14 2007

...WINTER STORM WARNING IN EFFECT FROM 7 AM SATURDAY TO 1 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 7 AM SATURDAY TO 1 PM EST
SUNDAY. 

SNOW WILL BEGIN ON SATURDAY MORNING. BY SATURDAY
AFTERNOON...SNOW WILL MIX WITH RAIN AND SLEET UNTIL SATURDAY
NIGHT. LATE SATURDAY NIGHT...THE PRECIPITATION WILL AGAIN CHANGE
OVER TO ALL SNOW AND CONTINUE INTO SUNDAY MORNING.

ICE ACCUMULATION OF AROUND ONE QUARTER OF AN INCH IS
POSSIBLE ON SATURDAY AFTERNOON AND EVENING. TOTAL SNOW
ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED BY SUNDAY MORNING.

WIND WILL ALSO BE A CONCERN. BY SATURDAY AFTERNOON WIND WILL GUST
FROM THE NORTHEAST UP TO 30 MPH. ON SUNDAY...WIND WILL INCREASE TO
SUSTAINED 20 MPH WITH GUSTS UP TO 40 MPH. THE WIND WILL BE FROM
THE NORTH WHICH WILL IMPACT ALL EAST AND WEST ORIENTED ROADWAYS.
SIGNIFICANT BLOWING AND DRIFTING SNOW IS EXPECTED BY SUNDAY
MORNING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

THERE IS STILL SOME UNCERTAINTY WITH REGARD TO SNOWFALL AMOUNTS.
CHECK BACK FOR FURTHER UPDATES.


$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this winter storm watch went out at Dec 13, 3:23 PM EST, 26 minutes earlier.

Area forecast discussion, Dec 13, 3:23 PM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
323 PM EST THU DEC 13 2007

.DISCUSSION...FCST FOCUS ON APPROACHING STORM WITH EMPHASIS ON
PRECIP AMOUNT AND TYPE.

WILL LEAN TOWARD THE GFS AND ECMWF FOR THIS FCST GIVEN CONSISTENCY
AND SINCE ETA APPEARED TOO WEAK WITH UPPER FEATURES THE PAST FEW
RUNS AND IS ONLY NOW COMING INTO LINE WITH INTENSITY.

WATER VAPOR SHOWS SFC LOW ACROSS LAKE SUPERIOR MOVING EAST WITH A
COLD FRONT EXTENDING SW THROUGH IOWA. UPPER WAVES ACROSS ID AND
SOUTHERN CA AND AZ WILL COMBINE TO FORM OUR APPROACHING STORM SYSTEM.

TONIGHT...FEEL THAT SKIES WILL REMAIN CLOUDY GIVEN LOW LEVEL FLOW
AND SAT TRENDS. GUIDANCE LOWS LOOK REASONABLE AND WILL FOLLOW.

FRI...SOME SUN MAY MIX WITH CLOUDS AS MODIFIED POLAR AIRMASS AND
HIGH BUILD INTO THE REGION. GUIDANCE HIGHS AGREE WITH GOING FCST AND
WILL FOLLOW.

FRI NIGHT THROUGH SAT NIGHT...AS MENTIONED PREFER GFS/ECMWF GIVEN
CONSISTENCY WITH HANDLING OF UPPER SYSTEM. THIS SUGGESTS THAT THE
UPPER TROUGH WILL TRACK ACROSS THE REGION SAT. FIRST BOUT OF FORCING
SHOULD BE IN THE FORM OF WAA/ISENTROPIC LIFT AND FRONTOGENIC
FORCING. EXPECT ONSET OF PRECIP TO OCCUR IN THE 06Z TO 12Z SAT TIME
FRAME WITH MAINLY SNOW THE PRECIP TYPE. PREFER PARTIAL THICKNESSES
OVER SOUNDINGS FOR THE PRECIP TYPE BASED UPON THE POOR PERFORMANCE
OF THE MODEL SOUNDINGS WITH THIS PAST WEEKS SYSTEM.

GFS 850MB LOW TRACK WILL BE NEAR THE OH RIVER SAT. THICKNESSES
SUGGEST A MIXTURE OF SNOW/SLEET ACROSS THE SOUTHEAST HALF WITH A
BAND OF FREEZING RAIN POSSIBLE SAT AT LEAST THROUGH MIDDAY. HPC
INDICATING THE POTENTIAL FOR UP TO ONE QUARTER INCH OF ICE...ACROSS
THE EASTERN THIRD SAT. STRONG UPWARD MOTION MAY OCCUR EARLY SAT WITH
SHALLOW ISENTROPIC LIFT EXPECTED THEREAFTER BELOW 700MB SAT
AFTERNOON INTO SAT EVENING AS A DRY SLOT MOVES ACROSS THE AREA. THIS
MAY LIMIT PRECIP AMOUNTS AND/OR SNOWFALL AMOUNTS.  MUCH UNCERTAINTY
EXISTS WITH REGARD TO THIS DRY SLOT. GFS STILL SHOWS A
TROWEL/DEFORMATION ZONE ATTEMPTING TO ORGANIZE SAT NIGHT ACROSS THE
NE THIRD OF THE CWA WITH THE POTENTIAL FOR ADDITIONAL SNOWFALL.

SCENARIO AT THIS POINT IS ONE BATCH OF PRECIP EARLY SAT MORNING WITH
A LULL IN PRECIP COVERAGE/INTENSITY AS THE DRY SLOT WORKS ACROSS THE
AREA SAT MIDDAY. SOME INCREASE IN COVERAGE AND INTENSITY IS POSSIBLE
SAT NIGHT BUT THIS IS DEPENDANT ON TRACK AND HOW FAST THE STORM
SYSTEM INTENSIFIES SAT NIGHT. BASED ON THE POTENTIAL FOR BOTH SNOW
AND OR MIXED PRECIP HAVE DECIDED TO ISSUE A WATCH ACROSS THE EASTERN
HALF FOR SAT/SAT NIGHT.  AGAIN...IT IS POSSIBLE THAT THE HEAVIER
PRECIP RE DEVELOPS EAST/NE OF OUR CWA SAT NIGHT WHICH COULD KEEP
PRECIP AMOUNTS LIGHTER...BOTH THIS AND THE DEVELOPMENT OF THE DRY
SLOT SAT WILL DETERMINE TOTAL AMOUNTS AND TYPE.

&&

.AVIATION...DISCUSSION FOR 18Z TAFS

MAIN ISSUE WITH THIS TAF SET IS TIMING THE IMPROVEMENT CIGS/VIS.  AT
16Z SOLID OVERCAST CLOUDS STRETCHED BACK INTO NORTH CENTRAL MISSOURI
BUT WAS MOVING EAST.  THERE WILL BE AN IMPROVEMENT FROM IFR TO MVFR
BUT FORECAST SOUNDINGS SHOW A PERSISTENT INVERSION WITH PLENTY OF
LOW LEVEL MOISTURE AVAILABLE.  WILL KEEP SKIES OVC THROUGH THE
ENTIRE TAF PD.

GUSTY WINDS DUE TO TIGHT SURFACE PRESSURE GRADIENT WILL SUBSIDE
AFTER 00Z TONIGHT.

.IND WATCHES/WARNINGS/ADVISORIES...WINTER STORM WATCH 12Z SAT
THROUGH 12Z SUN FOR EASTERN HALF OF THE CWA.

&&

AVIATION...SP
PUBLIC...CO
Hazardous weather outlook, Dec 13, 5:47 AM EST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
547 AM EST THU DEC 13 2007

INZ021-030-031-036>041-045>049-052>057-061>065-068>072-141100-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-
DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
547 AM EST THU DEC 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SIGNIFICANT ACCUMULATIONS OF SNOW ARE POSSIBLE FROM LATE FRIDAY
NIGHT INTO SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035-043-044-051-060-067-141100-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-KNOX-
547 AM EST THU DEC 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

LOWLAND RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WABASH RIVER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SIGNIFICANT ACCUMULATIONS OF SNOW ARE POSSIBLE FROM LATE FRIDAY
NIGHT INTO SATURDAY NIGHT.

IN ADDITION...LOWLAND RIVER FLOODING ALONG PORTIONS OF THE WABASH
RIVER IS EXPECTED TO CONTINUE INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ042-141100-
RANDOLPH-
547 AM EST THU DEC 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

LOWLAND RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE MISSISSINEWA
RIVER TODAY. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SIGNIFICANT ACCUMULATIONS OF SNOW ARE POSSIBLE FROM LATE FRIDAY
NIGHT INTO SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 10:19 PM ESTRiver Flood WarningINDKnox13 hr
Dec 12, 10:19 PM ESTRiver Flood WarningINDKnox13 hr
Dec 13, 11:50 AM ESTRiver Flood AdvisoryINDKnox24 hr
Dec 13, 11:50 AM ESTRiver Flood AdvisoryINDKnox24 hr
Dec 13, 11:50 AM ESTRiver Flood AdvisoryINDGibson, Knox, Posey49 hr

Nearby

Winter Storm Watches in Indiana, 2007Every winter storm watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.